Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Anavar?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Tue, 12 Aug 2014 in Medicines and Side Effects
Question: I know Steriod is bad but I heard Anavar is the safest steriod you can take on the market for bodybuilding. If I were to take these please advise the proper way to do it so I can let's minimize the damage done to my body if there is any please also tell me all the side effects please do warn me if it is really really really bad for my body if I can use it for three months and get away with any damaging side effects I would love to use this please advise
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
stay 0000 miles away

Detailed Answer:
Thank you for asking
There is no such word as safe when it comes to anabolic steroids.the one you mentioned is oxandrolone and is indicated for some troubles as list resort like osteoporosis or hiv wastage or severe cachexia after extensive surgeries or debilitations etc. Your case is none of them.why do you wanna mess with your hormones?
Here are some adverse effects anavar is notorious for.
Males
Gynecomastia
Inhibition of testicular function
Impotence
Priapism
Bladder irritability
Females
Hirsutism
Male-pattern baldness
Menstrual irregularities
Virilism
Serious
Neoplasm of liver, Peliosis hepatis
Premature epiphyseal closure, Children
Edema
Increased risk of atherosclerosis
Habituation
Changes in libido
Acne
Retention of electrolytes
Serum lipid levels
Cholestatic hepatitis
Hepatic d/o
Jaundice
Nutshell, stay thousands miles away from it unless you are HIV or have BMI less than 17 or dying from cancer or bones as fragulfragile as paper. Which I am sure you are not.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Cachexia

doctor1 MD

my mum has rectal cancer but a stage can't be given yet. She has started chemoradiation. by looking at doctors clinic letter does this have a good prognosis? I am really worried at losing my mum. Please give me your thoughts regarding letter and...

doctor1 MD

I am a Cancer Cechexia being given a drug called Somatuline/Lanreotide, it is administered by injection once a month. I've lost 50lbs in 10 months because I have Cachexia & I have no desire to eat whatsoever, all foods taste terrible to me. The...

doctor1 MD

Sir I have a loss of appetite for past 15 days. I had slight abdomen pain 15 days back and got sudden fear and started browsing on net it showed cancer symptom and sudden tension started and its there till today. 2 yrs back i had this symptom and...

doctor1 MD

Hello, why was my patient vomiting melaena stools? In aged care, being treated for a spinal abcess, 2 # vertebrae, moderate vascular dementia. Bowels moved daily. Cachexia secondary to oesophageal pouching, unsuccessfully stapled. Frequent small vomits and food regurgitated. Family declined alternative feeding. Perhaps an undiagnosed oesophageal or bowel cancer?

doctor1 MD

My wife is suffering from swelling from cachexia due to her lung cancer..We are trying to heal her with natural treatments. We have been giving her 1000mg MSM, 500mg vitamin c powder, and d-ribose twice a day. Is there anything else you would recommend. Thanks

doctor1 MD

a few months ago I noticed at the end of my coccyx. I can feel the end of the coccyx and then it goes into what feels like two extra vertebrae. It s not too painful, but I often have a numb pressure feeling. These bumps are hard, but I am able to push them in and out.. almost like they are connected to the coccyx but will slide along it. i ve also been experiencing cold sweats, rapid heart beat, rapid breathing , fatigue , and general not feeling well. Can not tell if this is associated with my IBS/cachexia/ malnutrition or something new, because I sure have been feeling worse.

doctor1 MD

Hi Doctor, My grandfather is an 87 years old man with COPD . He recently started having poor appetite and drink less than 500ml/day. This has lead to hypernatrimia. Besides depression, are there other possible cuase to his poor appetite? Like thyroid and parathyroid problems? He is currently in the hospital being given half saline due to his refusal to drink and eat. His Na has dropped from 168 to 145, however, his Ca has also dropped from 5 o 3.56. Thank you